MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR414
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in japan reported on behalf of a healthcare facility via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr414 optiflow junior 2 nasal cannula was detached from the cannula end.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(6).Method: the subject device, ojr414 optiflow junior 2 nasal cannula was returned to fisher & paykel healthcare (f&p) in new zealand for evaluation.Our investigation is based on the evaluation of the returned device, information provided by the distributor, and our knowledge of the product.Results: evaluation of the returned device confirmed that one of the tubes was detached from the cannula.Additionally, part of the other tube was observed to be stretched near the cannula.Conclusion: based on the evaluation of the returned device, information provided by the distributor, and our knowledge of the product, it is most likely that the reported event resulted from the cannula being subjected to excessive force.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch quarantined for further investigation.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: - "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." - "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "do not stretch the cannula on application, this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description
A distributor in japan reported on behalf of a healthcare facility via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr414 optiflow junior 2 nasal cannula was detached from the cannula.There was no reported patient consequence.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92616
9494341005
MDR Report Key23296747
Report Number9611451-2025-01047
Device Sequence Number4864029
Product Code BTT
UDI-Device Identifier09420012435934
UDI-Public(01)09420012435934(10)2103601089(11)250205(17)300205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR414
Device Catalogue NumberOJR414
Device Lot Number2103601089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P MR850GJU RESPIRAOTRY HUMIDIFIER; F&P MR850GJU RESPIRAOTRY HUMIDIFIER; F&P RT330 - OPTIFLOW¿ JUNIOR BREATHING CIRCUIT KIT; F&P RT330 - OPTIFLOW¿ JUNIOR BREATHING CIRCUIT KIT
Patient SexUnknown